Texas, 2006

Hail in Texas, May 4, 2006

May 4, 2006 · NWS HGX · 13 events in 1 county or zone

12 hail, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$312,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 4, 8:51 AM CST, 54 minutes earlier.

Area forecast discussion, May 4, 8:51 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CDT THU MAY 4 2006

.UPDATE...
SE TX WILL BE UNDER OR NEAR A COUPLE OF SHORTWAVE TROUGHS TODAY.
THE 12Z SOUNDINGS FROM CRP AND LCH INDICATED A BIT OF A CAP ALOFT.
THE CAP WAS STRONGER AT CRP...INDICATING LESS CHANCES OF RAIN
TOWARD THE SOUTH. THE LI/S RANGED FROM -11 AT CRP TO -6 AT LCH
WHILE THE CAPE WAS FROM BETWEEN 3000 TO 4000. THIS COUPLED WITH
PW/S OF 1.1 TO 1.3 AND THE WEAKER CAP AT LCH SUGGESTS BETTER
CHANCES OF RAIN THAN CURRENTLY FORECAST. ALREADY AT MID MORNING
SCATTERED SHOWERS WERE DEVELOPING ACROSS AN AREA ALONG AND EAST OF
THE INTERSTATE 45 CORRIDOR. WITH OUTFLOW BOUNDARIES AT THE SURFACE
PROVIDING A LOW-LEVEL FOCUS COUPLED WITH THE SHORTWAVE TROUGHS
ALOFT...WILL UP THE POPS OVER MOST LOCATIONS FOR TODAY AND THIS
EVENING.

PL-40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 4, 3:26 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
426 AM CDT THU MAY 4 2006

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-051200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
426 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
UPPER LEVEL IMPULSES FIRING UP THUNDERSTORMS NEAR THE DRY LINE
OVER WEST TEXAS AND THE FRONTAL BOUNDARY IN NORTH TEXAS WILL
CONTINUE TO INITIATE THUNDERSTORM ACTIVITY. SOME OF THIS ACTIVITY MAY
MAKE ITS WAY TO PORTIONS OF SOUTHEAST TEXAS MAINLY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ORGANIZED CONVECTION IS EXPECTED OVER NORTH TEXAS LATE FRIDAY.
SOME OF THIS ACTIVITY MAY PUSH SOUTH TO OUR REGION FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND ON FRIDAY
NIGHT.

The radar

The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

12 hail, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harris

When
May 4, 9:45 AM CST
Where
Harris County, 3 mi SW of Baytown
Reported by
GENERAL PUBLIC
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Several funnel clouds over the Houston Ship Channel.

Hail, Harris

When
May 4, 2:58 PM CST
Where
Harris County, Tomball
Measured
1 in hail
Property damage
$7,000
Reported by
LAW ENFORCEMENT
Coordinates
30.100, -95.617

Nickel to quarter size hail at FM 2920 and Teagle Road.

Hail, Harris

When
May 4, 3:35 PM CST
Where
Harris County, 3 mi E of Houston Hooks Arpt
Measured
1 in hail
Property damage
$20,000
Reported by
GENERAL PUBLIC
Coordinates
30.067, -95.500

Quarter size hail at Spring Cypress and Kuykendahl.

Hail, Harris

When
May 4, 3:40 PM CST
Where
Harris County, 3 mi SSE of Houston Hooks Arpt
Measured
3 in hail
Property damage
$100,000
Reported by
AMATEUR RADIO
Coordinates
30.033, -95.533

Quarter to tea cup size hail in the Champions Forest Subdivision.

Hail, Harris

When
May 4, 3:43 PM CST
Where
Harris County, 8 mi S of Tomball
Measured
0.88 in hail
Property damage
$4,000
Reported by
AMATEUR RADIO
Coordinates
29.983, -95.617

Nickel size hail at FM 249 and Louetta.

Hail, Harris

When
May 4, 3:45 PM CST
Where
Harris County, 1 mi W of Houston Intl Arpt
Measured
0.75 in hail
Property damage
$3,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
29.983, -95.367

Penny size hail.

Hail, Harris

When
May 4, 3:55 PM CST
Where
Harris County, Spring
Measured
1.5 in hail
Property damage
$75,000
Reported by
BROADCAST MEDIA
Coordinates
30.083, -95.417

Ping pong ball size hail caused significant damage to vehicles.

Hail, Harris

When
May 4, 4:00 PM CST
Where
Harris County, 5 mi SSE of Houston Hooks Arpt
Measured
1.25 in hail
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
30.000, -95.517

Half dollar size hail on T.C. Jester Road north of FM 190.

Hail, Harris

When
May 4, 4:20 PM CST
Where
Harris County, 10 mi S of Spring
Measured
0.75 in hail
Property damage
$3,000
Reported by
AMATEUR RADIO
Coordinates
29.933, -95.417

Penny size hail at the intersection of Airline and West Road.

Hail, Harris

When
May 4, 4:30 PM CST
Where
Harris County, Jersey Village
Measured
1 in hail
Property damage
$7,000
Reported by
EMERGENCY MANAGER
Coordinates
29.883, -95.567

Quarter size hail.

Hail, Harris

When
May 4, 4:35 PM CST
Where
Harris County, 3 mi S of Jersey Village
Measured
1.75 in hail
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
29.833, -95.567

Golf ball size hail at Beltway 8 and Tanner Road.

Hail, Harris

When
May 4, 4:40 PM CST
Where
Harris County, 5 mi SE of Jersey Village
Measured
0.88 in hail
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
29.833, -95.500

Nickel size hail in the Binglewood neighborhood.

Hail, Harris

When
May 4, 4:58 PM CST
Where
Harris County, Bellaire
Measured
0.75 in hail
Property damage
$3,000
Reported by
AMATEUR RADIO
Coordinates
29.700, -95.483

Penny size hail at the intersection of Bellaire and Hillcroft.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509460, 5509461, 5509462, 5509463, 5509464, 5509465, 5509466, 5509467, 5509468, 5509469, 5509470, 5509471, 5509550.